Blood test results

Blood test results

Hi everyone,

I've been diagnosed with hypothyroidism since 2011. Family history mother, Aunty and sister.

Initially starting on a low dose of levothyroxine 25mg...

Fast forward 4 years and I'm now taking 200mg.

My last blood test results are from Nov 2014 when I was taking 175mg ( I decided to increase my dose to 200mg after these results

Here are the results from that last blood test (Nov 2014) on 175mg at this stage.

Free T3 3.75 ref 2.63-5.70

Free T4 16.33 ref 9.01-19.05

TSH 0.06 ref 0.35-4.94

T3 1.29 ref 0.89-2.44

T4 93 ref 63-151.

Now the reason I increased my dosage was even though they are in the normal ranges I was feeling really tired and lethargic still.

I increased my dosage in dec 2014 and till around March I felt amazing so much more energy and everything.

However now I'm feeling rubbish again I'm not sure if I'm taking too much thyroxine or not enough but 200mg is a large dose.

I asked the Dr at the last blood test if I could be put on T3 as well, but he told me it's not available here ( I live in Hong Kong)

I was on 150mg till March 2014 and the Dr told me to increase it

Blood test results from March 2014

Free T3 3.18 ref 3.50-6.50

Free T4 18.80 ref 11.50-22.70

TSH 5.13 ref 0.35-4.78

After increasing to 175mg here are my results from June 2014

Free T3 4.80 ref 3.50-6.50

Free T4 21.18 ref 11.50-22.70

TSH 0.04 ref 0.35- 4.78

I then had the blood test done in nov 2014 ( see top of this post)

What I want to know is how come my results from June were much higher than my results from nov even though I was taking the same dosage of 175mg?

I'm sick of feeling great one minute than totally crap the next.

I'm considering going to a naturopath/homeopath but before I spend the money is there anything else I need to consider?

I know I need to get another blood test done after being on 200mg but looking at the results so far is my T3 on the low side?

Many thanks

S x

8 Replies

oldestnewest
  • How are your levels of Ferritin ? - also Iron - Folate - B12 - VitD ? They need to be GOOD for the thyroid hormones to work in the body. Do you have gut issues that could be affecting absorption ? Adding T3 will not solve the problem if your Ferritin is low. Yes your FT3 needs to be around the upper third of the range I have read.

    Have you had your thyroid anti-bodies tested ? - Anti-TPO and Anti-Tg ? You may have Hashimotos...this would also explain irregular blood test results.

    When you have the results of the above things - post them in a new post with ranges and people will help... :-)

  • Totally agree with all Marz says. The reason you're still feeling tired, etc is that you are not converting T4 to T3 very well. Continuing to add T4 is not going to help that, you must look at the other things mentioned above. Are you taking any vits or mins? Do you take vit C? That could aid with absorbtion. :)

  • Thanks for the advice. I had the antibodies checked when I was first diagnosed and tested positive so it is hasimoto's.

    I've never had the other tests though so maybe that would be a start.

    Many thanks I'll post my results for advice again.

  • It would help if you could complete your medical history on your Profile - then I would have answered your post knowing you have Hashimotos. It would also save you having to repeat yourself in the future :-)

    So yes if your Hashi's you may well have problems converting the T4 into the Active T3 - I did. You may also have absorption issues in the gut ? So it would be a good thing to check you have good levels of the vitamins and minerals I mentioned above.

    Will look out for your next post.... :-)

  • Ok thanks so much, I will look into getting these checked and I'll update my profile thanks for pointing that out its been a while!

  • Hi...I have been attracted to read your email about levothyroxine. I do take this at 50mg...Although my blood tests involve these T3 things, I've not a clue. But to take the endocrinologists word for it. This I take from after a brain operation (pituitary Tumour - benign but can grow again so being monitored)...I had the same operation that Russell Watson had...through the nose, this was in 2009...since then, I was told underactive thyroid this is what I take it for. My mother had this, so you are right, its hereditary...I have also had 2/3 TIAs (mini strokes)...short term memory lost, and somethings so tired and lethargic like you..but there is one thing I always try and keep positive and know the body is a strange place for people to live in (i.e. the brain cos that is really us) - I wake each morning and take it as it comes. When I had the brain op I was put on quite a lot of hydrocortisone, took this for a few years, then took me off it, now I am more lethargic etc, sometimes just nod off, and as I slept quite a bit as a child, think that is part of me anyway...I believe the tiredness though has increased more with regards the hydrocortisone not the levothyroxine, but also they found I am vitamin D..short so on those also...I have heart problems - eye - ear problems, and also am disabled...so it doesn't help having so many tablets, but I know I need them. I stopped analysing my health as it just makes it worse, the stress of it. I tend to know when something is wrong, so I self help first, unless I know its a real emergency. I've been like this for years before the pituitary tumour, in fact last xmas, my eyes flared again, they have been operated so much that my right eye is blind and my left has now had the gift of eye tissue from an organ donor...well, it turned out I had severe uveitis and make it have a real impact, I had to be injected into the eye...yep it hurt, but he is a fantastic eye consultant surgeon, and I trust him implacably - he is also a volunteer eye surgeon with if you look it up on the net..ANDEAN MEDICAL MISSION... The menieres disease plus the spine probs etc are sometimes my worse enemy... I hope you get it sorted out but also a bit more positive, like me, have a sit, me time, have a cuppa and read a good book...Take care...Josie (England)

  • Farlingaye, Some people need very large amounts of thyroid hormones and this can cause the thyroid gland to enlarge (goitre). The pituitary controls the production of thyroid hormones by making TSH. To make a large amount of thyroid hormones the pituitary must make a large amount of TSH. This can lead to an enlarged pituitary. Removing part of this pituitary means less TSH and therefore less thyroid hormones.

    Taking a full replacement dose of T3 causes TSH production to stop and can shrink a thyroid goitre and an enlarged benign pituitary.

  • The body has a control mechanism to control the conversion of T4 to T3 (the active hormone). If you take large amounts of T4 the control mechanism will limit the amount converted and there is often no benefit in taking larger amounts of T4.

You may also like...